Alert archive / Puerto Rico / Flash Flood Warnings in 2003

Flash Flood Warning 62, NWS JSJ

October 10, 2003

NWS JSJ issued this flash flood warning at Oct 10, 2003, 9:50 AM CDT. It was in force for 19 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Oct 10, 2003, 9:50 AM CDT (14:50 UTC)
Expired
Oct 11, 2003, 4:45 AM CDT
In force
19 hr
Issued by
NWS JSJ
Area
Whole counties

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGCA52 TJSJ 101450
FFWSJU
PRC035-057-101750-

BULLETIN-EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SAN JUAN PR
1050 AM AST FRI OCT 10 2003

THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS ISSUED

* A FLASH FLOOD WARNING FOR THE FOLLOWING MUNICIPALITIES
  IN PUERTO RICO
     CAYEY
     GUAYAMA

* UNTIL 145 PM AST

* AT 1040 AM AST...DOPPLER RADAR DETECTED NUMEROUS SHOWERS AND 
SCATTERED THUNDERSTORMS OVER CAYEY AND GUAYAMA PRODUCING AROUND TWO 
INCHES OF RAIN DURING THE PAST HOUR. THE TERRAIN ARE 
SATURATED...FLASH FLOODING IS EXPECTED WITH THIS ADDITIONAL 
RAINFALL. 

  THIS WARNING INCLUDES ALL RIVERS...STREAMS AND TRIBUTARIES WITHIN
  THE WARNING AREA.

A FLASH FLOOD WARNING MEANS THAT FLASH FLOODING IS IMMINENT OR HAS
BEEN REPORTED. EVACUATE TO HIGHER GROUND AND TAKE THE NECESSARY
PRECAUTIONS SHOULD FLOOD WATERS AFFECT YOUR AREA. MOTORISTS AND
PEDESTRIANS SHOULD NOT ATTEMPT TO CROSS FLOODED ROADS AND AREAS...AS 
YOU AND YOUR VEHICLE MIGHT BE SWEPT AWAY BY FLOOD WATERS.

$$

ROCHE

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS JSJ wrote its last area forecast discussion before this flash flood warning went out at Oct 10, 5:00 AM CDT, 4 hours 50 minutes earlier.

Area forecast discussion, Oct 10, 5:00 AM CDT, 4 hours 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN JUAN PR
600 AM AST FRI OCT 10 2003

WELL ORGANIZED TROPICAL WAVE ALONG 67 DEGREES WEST EARLY THIS
MORNING AND WILL CONTINUE MOVING SLOWLY WEST NORTHWEST ACROSS THE
REMAINDER OF THE LOCAL WATERS TODAY AND THEN AWAY FROM THE REGION
TONIGHT. WSR-88D DATA CONTINUES TO INDICATE THAT A LOW PRESSURE
CENTER IS FORMING ALONG THE WAVE OFF THE SOUTHWEST COAST OF PUERTO
RICO AND THIS IS EXPECTED TO MOVE MAINLY NORTHWEST ACROSS THE MONA
PASSAGE TODAY AND TONIGHT. TPC/NHC IS WATCHING THIS SYSTEM VERY
CLOSELY AND LATEST TWOAT INDICATES THAT A TROPICAL DEPRESSION MAY BE
FORMING AT THIS TIME. FOR US...WHETHER IT STAYS AS A TROPICAL WAVE
OR BECOMES A T.D...THE OVERALL RESULT WEATHER-WISE SHOULD BE ABOUT
THIS SAME...WITH SIGNIFICANT CLOUDINESS...SHOWERS AND THUNDERSTORMS
WITH HEAVY TO VERY HEAVY RAINFALL AND GUSTY WINDS. HIGH POTENTIAL
FOR FLASH FLOODING CONTINUES ACROSS THE LOCAL ISLANDS TODAY INTO
TONIGHT...BUT NOW APPEARS THAT GREATEST LIKELIHOOD MAY BE OVER THE
SOUTH CENTRAL...SOUTHWEST...WEST AND CENTRAL AND WESTERN INTERIOR
SECTIONS OF PUERTO RICO...CLOSER TO THE DEVELOPING LOW. HOWEVER...
FLOODING CANNOT BE RULED OUT YET ANYWHERE ACROSS FA AND FFA WILL
LIKELY REMAIN IN EFFECT ALL AREAS THROUGH TODAY. WILL LEAVE WIND
ADVISORY WHERE IT CURRENTLY IS THROUGH 800 AM AND MAKE ANOTHER CHECK
OF ONGOING CONDITIONS BEFORE END OF SHIFT.

FOR COASTAL WATERS...FRESH TO STRONG SOUTHEAST WINDS MOST SECTIONS
TODAY AND TONIGHT. HAVE SMALL CRAFT ADVISORY FOR ATLANTIC OFF SHORE
WATERS AND ALL CARIBBEAN WATERS FOR TODAY AND A PRECAUTIONARY
STATEMENT FOR ATLANTIC NEAR SHORE WATERS.

PLEASE REFER TO ZFP AND CWF FOR FORECAST DETAILS.

.SJU...
.PR...FLASH FLOOD WATCH PRZALL. SCA AMZ710...730 AND 740. WIND ADVY
ALL ELEVATIONS ABOVE 1000 FT EASTERN 2/3 OF PR.
.VI...FLASH FLOOD WATCH VIZALL. SCA AMZ710 AND 730. WIND ADVY ST
CROIX ALL ELEVATIONS ABOVE 1000 FT.

EQUIPMENT...NO PROBLEMS AT THIS TIME.

SEELEY
Hazardous weather outlook, Oct 10, 5:00 AM CDT, 4 hours 50 minutes before
PRZ001>013-VIZ001-002-AMZ710>750-102200-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN JUAN PR
600 AM AST FRI OCT 10 2003

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PUERTO RICO.

.TODAY AND TONIGHT...AN ACTIVE TROPICAL WAVE LOCATED JUST TO THE
SOUTHWEST OF PUERTO RICO WILL CONTINUE TO MOVE SLOWLY NORTHWEST.
NUMEROUS SHOWERS AND SCATTERED THUNDERSTORMS WILL DEVELOP ACROSS
PUERTO RICO TODAY AND TONIGHT...AS ABUNDANT MOISTURE ASSOCIATED WITH
THIS TROPICAL WAVE SPREADS ACROSS THE ISLAND AND INTERACTS WITH
LOCAL EFFECTS AND FAVORABLE UPPER LEVEL CONDITIONS. ALTHOUGH NO
WIDESPREAD FLOODING IS EXPECTED AT THIS TIME...SEVERAL LOCATIONS
WILL RECEIVE ENOUGH RAINFALL TO RESULT IN URBAN AND SMALL STREAM
FLOODING...WITH LOCALIZED FLASH AND RIVER FLOODING AND MUDSLIDES
POSSIBLE. IN ADDITION...SOME THUNDERSTORMS MAY PRODUCE STRONG AND
GUSTY WINDS AND FREQUENT CLOUD TO GROUND AND WATER LIGHTNING.
RESIDENTS AND VISITORS OF PUERTO RICO ARE URGED TO MONITOR THE
WEATHER CLOSELY THROUGH TONIGHT AND BE PREPARED TO TAKE THE
NECESSARY PRECAUTIONS SHOULD THREATENING WEATHER APPROACH.

.SPOTTER CALL TO ACTION STATEMENT...
SPOTTER ACTIVATION MAY BE REQUIRED.

.SATURDAY THROUGH FRIDAY...LOW LEVEL MOISTURE ASSOCIATED WITH THE
TROPICAL WAVE WILL CONTINUE TO MOVE SLOWLY ACROSS THE LOCAL AREA
SATURDAY AND THEN AWAY FROM THE REGION SATURDAY NIGHT. MORE SHOWERS
AND THUNDERSTORMS ARE EXPECTED EARLY SATURDAY...WITH THE POTENTIAL
FOR ADDITIONAL HEAVY RAINFALL AND FLASH OR RIVER FLOODING.

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE U.S. VIRGIN ISLANDS.

.TODAY AND TONIGHT...AN ACTIVE TROPICAL WAVE JUST TO THE SOUTHWEST
OF PUERTO RICO WILL MOVE SLOWLY AWAY FROM THE U.S. VIRGIN ISLANDS
TODAY AND TONIGHT. HOWEVER...NUMEROUS SHOWERS AND SCATTERED
THUNDERSTORMS WILL DEVELOP ACROSS THE TERRITORY TODAY AND
TONIGHT...AS ABUNDANT MOISTURE ASSOCIATED WITH THIS TROPICAL WAVE
SPREADS ACROSS THE LOCAL ISLANDS AND INTERACTS WITH LOCAL EFFECTS
AND FAVORABLE UPPER LEVEL CONDITIONS. ALTHOUGH NO WIDESPREAD
FLOODING IS EXPECTED AT THIS TIME...SEVERAL LOCATIONS COULD RECEIVE
ENOUGH RAINFALL TO RESULT IN URBAN AND GUT FLOODING... WITH
LOCALIZED FLASH FLOODING AND MUDSLIDES POSSIBLE TODAY. IN
ADDITION...SOME THUNDERSTORMS MAY PRODUCE STRONG AND GUSTY WINDS AND
FREQUENT CLOUD TO GROUND AND WATER LIGHTNING. RESIDENTS AND VISITORS
OF THE U.S. VIRGIN ISLANDS ARE URGED TO MONITOR THE WEATHER CLOSELY
THROUGH TONIGHT AND BE PREPARED TO TAKE THE NECESSARY PRECAUTIONS
SHOULD THREATENING WEATHER APPROACH.

.SPOTTER CALL TO ACTION STATEMENT...
SPOTTER ACTIVATION MAY BE REQUIRED.

.SATURDAY THROUGH FRIDAY...THE TROPICAL WAVE WILL CONTINUE TO MOVE
AWAY FROM THE REGION ON SATURDAY. MORE SHOWERS AND THUNDERSTORMS ARE
POSSIBLE EARLY ON SATURDAY...WITH THE POTENTIAL FOR ADDITIONAL HEAVY
RAINFALL AND FLASH FLOODING. CONDITIONS SHOULD IMPROVE CONSIDERABLY
BY SATURDAY NIGHT.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE WEB
SITE FOR PUERTO RICO AND THE U.S. VIRGIN ISLANDS AT (ALL LOWERCASE
LETTERS): HTTP://WWW.SRH.NOAA.GOV/SJU.

The office that day

Everything else NWS JSJ issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 10, 9:57 AM CDTFlash Flood WarningJSJ18 hr
Oct 10, 11:18 AM CDTFlash Flood WarningJSJ19 hr
Oct 10, 12:32 PM CDTFlash Flood WarningJSJ18 hr
Oct 10, 12:40 PM CDTFlash Flood WarningJSJ19 hr
Oct 10, 1:29 PM CDTFlash Flood WarningJSJ18 hr
Oct 10, 2:30 PM CDTFlash Flood WarningJSJ19 hr
Oct 10, 3:07 PM CDTFlash Flood WarningJSJ18 hr
Oct 10, 3:15 PM CDTFlash Flood WarningJSJ20 hr
Oct 10, 3:32 PM CDTFlash Flood WarningJSJ19 hr
Oct 10, 4:40 PM CDTFlash Flood WarningJSJ18 hr
Oct 10, 4:40 PM CDTFlash Flood WarningJSJ18 hr
Oct 10, 5:05 PM CDTFlash Flood WarningJSJ19 hr
Oct 10, 5:15 PM CDTFlash Flood WarningJSJ19 hr

Nearby

Flash Flood Warnings in Puerto Rico, 2003Every flash flood warning in 2003

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.